Have been battling vertigo, then imbalance for year and a half now. Been through all the tests and physical therapy for balance, now meds. Lyrica and topamax. Both cause dizziness in which seems stupid to me. Trying to get off both. Tried to first ween off topamax 50mg twice a day and I became depressed, became scared so I didn't ween anymore. Now iam trying to ween off of lyrica and am getting severe ice cold chills like I have never had. I have not taken lyrica every day, and not even 75mg a day every day. Only been on this for a few months. What the heck? The doctor is denying that I should have any of these withdrawal symptoms at all since they are such low doses and also since I have not been on them long. Liar or he just doesn't know his stuff. So, how long should I have withdrawal symptoms? Still haven't a clue why I have imbalance and ear sensitivity. Searching still. Next stop is dentist and OBGYN. Neurologist is frowning at my independence from him... when I wanted to ween off of these meds, my husband cursed at him. Doctors last prescription for me was swimming and taichi after putting me on meds that made my imbalance even worse. Taichi is about gaining balance. Contradiction!!!
You absolutely can have withdrawals on low dose Lyrica even only having been on it a few months.
I am now down to 100mg, from 600mg, and I can't budge it. I am almost out, hate to refill. Will try to dose down again, but I truly wish I had never been put on it. Chills, fever, dehydration, naseau, vomiting, and restlessness so severe I want to clae my skin off. All I can do is curl up and cry.
A doctor that does not accept this is not giving you care you need.
Good luck, bless you!
I have been on Lyrica for just over 6
Months. I was taking 75mg morning and night. I’m pretty sensitive to medications and have suffered severe anxiety in the last for which I take Zoloft. I dropped the 75mg at night purely by accident and forgetting to take it. That was a couple of months ago. I have been to the doctor and a week ago was reduced from 75mg in the morning to 50mg. This is for one month. Then down to 25mg for another month and the following month to 0. I have read a lot about side effects of stopping but honestly didn’t think on my dose it would be this rough. I wake up shaking and until I take the 50mg, I don’t stop. My mouth tastes like metal, I have stomach aches and running to the bathroom. All I can handle but the anxiety and tears have been hard. Wondering why I am on this earth some of the time. Which sux!
How long into the first taper should these side effects start to reduce? Am I going to go through these same side effects again when I taper down to the next dose and again when I get to 0? That means I need to get through 3 months of this.
Search for questions
Still looking for answers? Try searching for what you seek or ask your own question.
Ovararian cyst, abdominal pain, UTI. And in the middle of Physical therapy and adjusting to new med?
Updated 12 Sep 2013 • 4 answers
Updated 5 Dec 2013 • 1 answer
Updated 13 Feb 2015 • 3 answers
Updated 14 May 2017 • 1 answer
Updated 30 Aug 2018 • 1 answer